How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 15621
Experience:  Small animal veterinarian with a special interest in cats, happy to discuss any questions you have.
Type Your Cat Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

She's ate 24 tablets of carprofin 25 mg, Xena, She's a

Customer Question

She's ate 24 tablets of carprofin 25 mg
JA: I'm sorry to hear that. The Veterinarian will know if the cat will be able to digest that. What is the cat's name?
Customer: Xena
JA: Is there anything else the Veterinarian should be aware of about Xena?
Customer: She's a savanna and 11 weeks old
Submitted: 11 days ago.
Category: Cat Veterinary
Expert:  Dr. B. replied 11 days ago.

Hello & welcome, I am Dr. B, a licensed veterinarian & I would like to help you with your wee one today.

How long ago did she eat these?

How much does she weigh?

Customer: replied 11 days ago.
5 lbs. About hour ago
Customer: replied 11 days ago.
Maybe like longer
Expert:  Dr. B. replied 11 days ago.


She has given herself quite an overdose. At this level, we would expect to see stomach upset (vomiting, diarrhea, appetite loss) but could see a stomach ulcer or even damage to the kidneys.

Therefore, we need to be proactive here. To start, considering how recently she had these, we'd want to induce vomiting now. Though if its been >2 hours, then absorption will have already occurred and we'd need her to her vet quickly. Otherwise, to induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 0.5ml per pound. (1 teaspoons per 10 pounds of body weight). You can give it via dropper, syringe, turkey baster – we just want to get it in. After giving this orally, move the abdomen around or get your wee one walking about to get things mixing. This should usually lead to vomiting. If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then you'd need to consider seeing your local vet (or ER vet) so that apomorphine (a very strong injectable emetic) can be administered just get this out of the stomach and avoid any adverse issues.

As well or alternatively, you can also consider administering activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version, not the one for gas) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8 hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.

Finally, after the above, we do want to try to address any potential GI upset here for the next 24-48 hours. To do so, you can consider offering a light diet option for a few days. Examples of an easily digestible diet include cooked white rice with boiled chicken, boiled white fish, scrambled egg, or meat baby food (as long as its free from garlic or onion powder). Ideally, we want to offer this as small frequent meals to keep the stomach settled.

Further to this, we can also treat with an antacid. This will reduce nausea but also reduce the stomach acid levels to try to offset the risk of bleeding stomach ulcers or perforation. In regards ***** ***** options, we can use Pepcid (More Info/Dose @ or Zantac (More Info/Dose @ Whichever you use, we'd give this 20 minutes before food to allow absorption, give this every 12 hours, and of course double check with your vet before use if your wee one has any known health issues or is on any medications you haven't mentioned.

Finally, since it was such an overdose, if you don't get all of those tablets back up or have any struggles here, then we'd want her local vet involved. They can carry out the above but also start IV fluids to protect the kidneys and flush this drug out. As well, gastroprotectants can be dispensed to again try to protect that stomach. Just in case you need a local ER vet, you can check @ or

Best wishes for Xena,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today. Thank you! : )

Expert:  Dr. B. replied 9 days ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. B.

Related Cat Veterinary Questions